Had a mole removed yesterday, today I ran water over it, then dried it and added neosporin and band-aid. I know the dark junk in the wound is dried blood, but what's the jelly-like tan-yellow matter in there? I changed the bandage (added a glob of neosporin as well) a few hours after biposy b/c original bandage fell off. After washing today, water didn't flush everything out as you can see from this picture. I want to sterilize tweezers and get the gunk out but I'm concerned it's actually healing tissue and don't want to injure myself. Anyone know what this gunk is and how to get rid of it?
I think I'm to keep it covered with neosporin and a fresh band-aid daily for several days as well as letting water run over it daily to clean, honestly can't remember what the nurse told me. If it's healing tissue I won't touch it. I'll just keep doing as instructed. Thanks for the reply!
As a f/u to this post, I spoke with a derm at the office and she actually suggested I might lay a wet washcloth over the area 2x day and leave it open to air out instead of covering with a band-aid all day. Also to gently let water in the shower run over it daily. She said this scab tissue needs to dry out so it can fall out. She did also recommend covering with neosporin and the like and a bandage for part of the day, etc. but that once the bleeding stopped (which it has) to try and leave it open to air. She also mentioned that anti-scar cream Mederma 2x day after scabbed over for a few months would help lessen scar appearance. Also that the tissue would shrink in as it healed leaving a smaller hole. Thought I'd post this in case anyone else is in the same boat and needs some recommendations.
The Following User Says Thank You to Cibb For This Useful Post: esker (05-05-2011)
Posting again...it's been day 8 post mole removal and I'm wondering if it's getting infected or healing? The gunk inside is still there, still seems moist-ish, dry scab has not yet formed. Have mild soreness if I press on area otherwise nothing, edges look slightly swollen and darker pink for the last 3 days. Sides seem to be pulling in, closing up. Could it be due to swelling from an infection or due to the healing process or even an allergic reaction to the neosporin? Any ideas?